Discussions that mention xanax

Addiction & Recovery board


Hey - IT's SO ODD that you mentioned this. I've been saying all along that I believe there is (and have read this) coorelation between ADD and addiction. I read somewhere that like 70% of addicts (don't know what kind... or DOC) have ADD. I have it severely.... But this is what is so freakin' weird....
I told you that the doc gave me the 'old fashioned' diet pills... which is basically the old speed. Well, it's affecting me the same way Ritalin or Adderal affects children. I'm calm... not anxious... yet not tired. It's like I've got my head screwed on right... now that I've been on it for about 5 days now. The first two days I was hyper... but now I'm just normal... It's really, really weird. My counselor today told me that i needed to get off of the diet pills and get on a stimulant for ADD such as Ritalin or Adderal. I'm supposed to call my pharmacist tomorrow to find out how different the they are compared to what I'm taking. It's just so weird... in fact, my counselor (who has been adamant that I NOT get off of Sub) stated that she thought with the combo of Wellbutrin along w/the ADD meds, she felt I could get off of Sub and be o.k.... since she thinks I was 'self medicating' due to ADD. What do you guys think of all of this? I swear, anyone taking this med would be speeding around everywhere, and today I didn't even need a xanax! You tell me...???

I went to my counselor today and she said that just proved that I had ADD and she is trying to get me in to see another shrink (the one I went to before was terrified to prescribe me anything addicting) but she is going to talk w/the doctor prior to me attending. Did you say that you are on adderal? You know that a HUGE side effect is loss of appetite? Right now, I'm just dealing w/stopping the habit of eating because I'm not hungry, it's just become such a part of my day - ALL DAY that I have got to take advantage that if I'm not hungry.... don't eat. But of course, don't starve myself either. Anyway, let me know your thoughts and it's REALLY good to hear from you!
Hi Chris!!! When I have more time, I will try and read some more about your history but it sounds as though you are on track right now and doing quite well. This is wonderful! I appreciate you writing us and don't ever think you are intruding. In fact, I'm hoping you can provide your opinion... What is the difference between Phentermine and Ritalin or Adderal? Also, does any of them have an affect on Seratonin? Right now I take Suboxone, Wellbutrin, Xanax and now Phentermine... The old diet pills I was taking was Meridia and it was making me cry and I had to double my Wellbutrin to keep from crying all of the time. Thing is, it DID give me extra energy... and my family and friends kept saying I was quick to anger, etc. Also, I did NOT gradually get off of Meridia... I just stopped. Only thing is... I feel a little 'flushed' ... so who knows???? Oh, and the Meridia seemed to control my appetite better initially than this medicine... but I became immune to it after about 30 days... will I to this med too? thanks again for all of your help!

Lynn, I'll write more on my thoughts about our post tomorrow. I'm exhausted!!!